MAUDE Adverse Event Report: DEPUY MITEK LLC US CHIA SUTURE PASSER; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US CHIA SUTURE PASSER; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 214101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a check of the manufacturing finished goods records for the reported batch number revealed no anomalies relating to the reported incident.There were units released for distribution on may 24, 2013 with an expiration date of 2018-04.There were no anomalies or discrepancies in the manufacture of this lot.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The surgeon was doing an arthroscopic labral repair.He attempted to pass/shuttle suture through the tissue and the top of the chia kite/loop from the ideal passer broke open.He then opened a new chia wire and attempted another pass.It too broke at the top of the kite/loop.He used his old manual instruments and a pds suture loop.Please see also medwatch report 1221934-2018-54120.

Brand Name
CHIA SUTURE PASSER
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7708707
Report Number1221934-2018-54119
Device Sequence Number1753584
Product Code LXH
UDI-Device Identifier10886705003433
UDI-Public10886705003433
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number214101
Device Lot Number1304003
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2014
Initial Report FDA Received Date07/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1